Is British T3 deficient in anyone else's experience?

Hi everyone,

I've been on the British T3 since July this year. Since then I have been fighting one infection after another constantly. It seems that my immune system is back to what it was when I was on T4 only. Subsequent to taking the British T3, I had taken the Mexican T3 for several months, and my immune system was doing much better on it, and I stayed infection free for nearly a year. As well as the infections that I am fighting, some of the other horrible symptoms have returned, such as the burning sensation in the soles of my feet, and being wracked by muscular pain. I am just wondering whether it is a coincidence, or if the British T3 I am getting from the NHS is really weak, and if I should ditch it and go back to buying my own from abroad. I would be interested to hear if anyone else has experienced similar or not from the British T3.

Many thanks,

Lindygiles

18 Replies

oldestnewest
  • I am one who had difficulty with UK T3. I was fine for more than a year and then had symptoms I hadn't had before. It didn't strike me it might be the T3 until others also complained who were taking it. I am reluctant to try it again as I'm fine now on the one I'm taking. I think it can be fillers/binders which can affect us but when an investigation is made to 'check' T3 I think they only look at the 'efficacy of the T3' and don't pay attention to fillers/binders.

  • Hi, Thanks for that. That is really interesting. Are you able to say where you get your T3 from please? I used to get mine from <an online pharmacy> before (25mcg tablets), which I was fine on. That does not seem to be available any more.

    Best wishes,

    Lindygiles

  • I buy mine when on holiday.

  • Where do you go on holiday Shaws ? Buying T3 seems a good enough reason to book a holiday.

  • See my other post kjc1tisdell. Been ill on UK t3 for past 10 months as couldn't source cytomel like you. Rumours it will be back 2016. Severe muscle and burning and tinnitus and can hardly walk. Miserable year housebound and I have 4 dogs. Husband changed his job to work at home. Went to endo last Saturday and was told just to go back on all levothyroxine. Have posted b4 list of terrible ingredients that I am allergic to. These ingredients not in any other t3. As of tomorrow I am sourcing another t3 from abroad and prey Mexican t3 will be available soon.

    On these meds I have now chronicfatigue and ffibromyalgia. Can't sleep for pains in legs. I was actually better off on all t4 than this. Also went to doctors and asked for the t3 thinking brilliant I don't have to pay for this anymorewho would have thought it would make me so iI'll. But also mistake as they undermedicate me. Sticking to t.s.h. Going on my own from now on much better off.

    I'll say goodnight as I lie here with chronic leg pain that will keep me up all night.

    regards Kate.

  • Hi Kate,

    Poor you. How dreadful that you should feel so ill on the British T3. 3 cheers for your husband though. I have a 1 year old Golden Retriever that i have been raising for the last year, and find it exhausting to take him for a short walk. It wipes me out for the rest of the day. I was doing so much better on the Mexican T3 too. I do hope things start getting better for you soon. Let me know if you manage to source a T3 that works for you.

    Thanks .

    Take care, LOL,

    Grace x

    PS Sorry not to have replied before now, but I have been struggling as well.

  • when I had nhs T3, I had a couple of bottles that were very weak in strength. The pharmacist I used made a note on the computer of the batch numbers so I didn't get a repeat. I don't suppose you have any old bottles to compare batch numbers?

  • Lindygiles, I've only tried UK T3 20mcg and Tiromel 25mcg (Turkish). Mcg for mcg I find them the same.

  • If by the Turkish one you mean Tiromel, it didn't agree with me either. Constant bad headaches, nausea, swollen abdomen and other symptoms, with no benefit felt whatsoever.

  • Phoenix89, have you tried Uni-Pharma?

  • Yes. In fact I am using it now. I found the UK T3 (Mercury pharma) the best, but was only taking that for 2 weeks so can't judge it over an extended period of time. At over 50x the price compared to continental europe, I can't afford £26,000 per year just for UK T3 if I were to go on T3 only!

    Have been taking Uni-Pharma for almost 2 months, have had slight improvements compared to just T4, but still too ill to even work.

  • Phoenix, why was UK T3 stopped after 2 weeks? It was fine for me for 3 months on T3 only and fine T4+T3 for 22 months.

  • I was not allowed it on the NHS, and found a doctor who was willing to prescribe T3 privately, but it was £129 for 2 weeks at just 20mcg. Far far too expensive for me. I am unemployed and fast burning through the little savings I have trying to get myself well enough to actually work.

  • Phoenix89, it makes me so cross :x I hope you'll recover on U-P.

  • Thank you. I really hope it makes a significant difference. :)

  • maybe you need to raise your dose? if you have hashi's you could be in an autoimmune flare up.

  • Hi Faith,

    I have never been diagnosed properly, so I don't know if I have Hashimoto's. I used to take 75 mcg of the Mexican one, 25mcg each tablet 3 times a day, but the British one being 20 mcg only, I am on 60 mcg, which I know is not enough. I find the British tablets hard to break to try raising the dose. What is an auto-immune flare-up? , Assuming I had Hashimoto's.

    Kind regards,

    Grace

  • Thanks to everyone who has replied and given useful suggestions and links. Sorry it's taken me a couple of days to respond, but it's been tough.

    Kind regards,

    Lindygiles.

You may also like...